2 doctors weighed in:

Are there any side effects of vitamin C megadoses to fight flu symptoms?

2 doctors weighed in
Dr. Randy Baker
Holistic Medicine
1 doctor agrees

In brief: Laxative effect

Vitamin c is extremely safe.
Excessive doses (usually over 5000 mg a day) can cause a laxative effect, but it is advised to take it until you get loose stools when you have the flu. Vit. C can interact with certain medications, esp. Coumadin (warfarin) (which interacts with everything!). See http://lpi.Oregonstate.Edu/infocenter/vitamins/vitaminc/ see my comment for more info.

In brief: Laxative effect

Vitamin c is extremely safe.
Excessive doses (usually over 5000 mg a day) can cause a laxative effect, but it is advised to take it until you get loose stools when you have the flu. Vit. C can interact with certain medications, esp. Coumadin (warfarin) (which interacts with everything!). See http://lpi.Oregonstate.Edu/infocenter/vitamins/vitaminc/ see my comment for more info.
Dr. Randy Baker
Dr. Randy Baker
Thank
1 comment
Dr. Randy Baker
There is a potential hazard from very high doses of C in those with hereditary G-6PD deficiency, but it is unlikely that oral doses could create a problem. For flu symptoms I advise1000- 2000 mg of C every hour or 2 until you get loose stools. A form of Vit C called Lypo-spheric C is much better absorbed and thus may not cause a laxative effect.
Read more answers from doctors